Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

What causes false positive reading for Temazepam?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
what can cause a false reading positive drug reading for temazepam
Posted Fri, 27 Apr 2012 in Drug Abuse
Answered by Dr. Shanthi.E 12 minutes later

Thanks for posting your query.

From your description of the query, I understand that you want to know details about Temazepam. It's false positive reading.

It would be easier for me to answer your query better if you could send me more details about your health concern.

Please describe some more about the concern of Temazepam.

Awaiting your response.

Wishing you good health.

Above answer was peer-reviewed by
Follow-up: What causes false positive reading for Temazepam? 31 minutes later
I recently took a drug test and tested positive for Temazepam, however I do not take this medication. I currently take Xanax, so I would like to know how could I be testing positive for Temazepam and not Xanax. If this is the case then my pharmasist must have given me the wrong prescription, but please any imput would be great.
Answered by Dr. Shanthi.E 55 minutes later
Hello again,

Thanks for writing back.

Both Temazepam and Xanax belong to the same group of medicines, that is, Benzodiazepine group of drugs.

Usually when drug tests are carried out, they are not specific to a particular drug or it's Brand name. It is usually done for one class of drugs under a broad category, like Benzodiazepine group of drugs in your case.

Since both the drugs belong to the same group, it is quite normal to see that you have tested positive for Temazepam.

It can happen vice versa also, you may be taking Temazepam and test positive for Xanax.

Hence, you need not worry about testing positive for Temazepam.

Your pharmacist may have given you the wrong prescription, you will have to check it with him.

But, both the drugs differ in their properties. Definitely both are not similar.
Each one has a different mechanism of action, metabolism in the body and their effects and side effects.

I suggest you to stick to one medication with which you are comfortable.

Hope I have answered your query.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor